Risk of Seizure with the MS Drug DalfampridineAschenbrenner, Diane S., MS, RNAJN The American Journal of Nursing: December 2012 - Volume 112 - Issue 12 - p 20,21 doi: 10.1097/01.NAJ.0000423498.23146.3d Drug Watch Buy Abstract Author InformationAuthors Article MetricsMetrics The Food and Drug Administration has strengthened its warnings related to the risk of seizures from the multiple sclerosis drug dalfampridine (Ampyra). The drug's label now warns that even mild renal impairment can allow serum levels of the drug to increase enough to induce seizures. To minimize the risk of seizures the patient's creatinine clearance should be determined prior to the start of dalfampridine therapy and at least yearly while she or he is receiving the drug. Diane S. Aschenbrenner is the course coordinator for undergraduate pharmacology at Johns Hopkins University School of Nursing in Baltimore, MD. She also coordinates Drug Watch: firstname.lastname@example.org. © 2012 Lippincott Williams & Wilkins, Inc.